Alert archive / Louisiana / Tornado Warnings in 2020
Tornado Warning 46, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Aug 26, 2020, 11:24 AM CDT for East Baton Rouge Parish, Livingston Parish, Saint Helena Parish, Louisiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2020, 11:24 AM CDT (16:24 UTC)
- Expired
- Aug 26, 2020, 11:43 AM CDT
- In force
- 19 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties East Baton Rouge Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2002 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108
WFUS54 KLIX 261624
TORLIX
LAC033-063-091-261700-
/O.NEW.KLIX.TO.W.0046.200826T1624Z-200826T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1124 AM CDT Wed Aug 26 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southwestern St. Helena Parish in southeastern Louisiana...
Northern Livingston Parish in southeastern Louisiana...
Eastern East Baton Rouge Parish in southeastern Louisiana...
* Until noon CDT.
* At 1123 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Albany, or 9 miles northwest of Hammond,
moving northwest at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern St. Helena, northern Livingston and eastern East Baton
Rouge Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3063 9057 3053 9057 3060 9098 3072 9084
TIME...MOT...LOC 1623Z 119DEG 25KT 3057 9060
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
24/RR2 follow-up statements
597
WWUS54 KLIX 261634
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1134 AM CDT Wed Aug 26 2020
LAC033-261643-
/O.CAN.KLIX.TO.W.0046.000000T0000Z-200826T1700Z/
East Baton Rouge LA-
1134 AM CDT Wed Aug 26 2020
...THE TORNADO WARNING FOR EASTERN EAST BATON ROUGE PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3063 9058 3063 9057 3060 9057 3057 9064
3065 9091 3070 9085 3072 9084 3068 9070
TIME...MOT...LOC 1633Z 123DEG 26KT 3063 9067
$$
LAC063-091-261700-
/O.CON.KLIX.TO.W.0046.000000T0000Z-200826T1700Z/
St. Helena LA-Livingston LA-
1134 AM CDT Wed Aug 26 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHWESTERN ST. HELENA AND NORTH CENTRAL LIVINGSTON PARISHES...
At 1133 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Montpelier, or 12 miles southwest of Amite, moving
northwest at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern St. Helena and north central Livingston Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3063 9058 3063 9057 3060 9057 3057 9064
3065 9091 3070 9085 3072 9084 3068 9070
TIME...MOT...LOC 1633Z 123DEG 26KT 3063 9067
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
24/RR375
WWUS54 KLIX 261643
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1143 AM CDT Wed Aug 26 2020
LAC063-091-261652-
/O.CAN.KLIX.TO.W.0046.000000T0000Z-200826T1700Z/
St. Helena LA-Livingston LA-
1143 AM CDT Wed Aug 26 2020
...THE TORNADO WARNING FOR SOUTHWESTERN ST. HELENA AND NORTH CENTRAL
LIVINGSTON PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this tropical shower.
LAT...LON 3063 9058 3063 9057 3060 9057 3057 9064
3065 9091 3070 9085 3072 9084 3068 9070
TIME...MOT...LOC 1640Z 119DEG 25KT 3066 9074
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 26, 6:11 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 26, 6:11 AM CDT, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
611 AM CDT Wed Aug 26 2020
.AVIATION...
Conditions will start to deteriorate as Laura makes its way
towards landfall. Cigs will continue to be relatively low
throughout today. Showers today should be accompanied by some
stronger wind gusts and gradient wind will remain near 15 kts.
/TDB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 90 78 86 76 / 50 80 90 40
BTR 91 80 86 78 / 90 80 90 40
ASD 91 79 89 76 / 80 80 90 40
MSY 90 82 89 79 / 90 80 90 40
GPT 89 80 87 78 / 70 70 70 40
PQL 91 79 89 76 / 70 60 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034-046-047-056-059-065>069.
Storm Surge Warning for LAZ056-059-065>069.
Flash Flood Watch through Thursday evening for LAZ034>037-
046>050-056>059-065>067-071-072.
Storm Surge Watch for LAZ040-058-062>064-069-070-072.
GM...Tropical Storm Warning for GMZ550-552-555-570-572-575.
Small Craft Advisory until 7 PM CDT Thursday for GMZ530-532-534-
536-538-557-577.
MS...Flash Flood Watch through Thursday evening for MSZ068>070.
Storm Surge Watch for MSZ080-081.
Coastal Flood Advisory until 7 PM CDT Thursday for MSZ082.
GM...Tropical Storm Warning for GMZ552-555-570-572-575.
Small Craft Advisory until 7 PM CDT Thursday for GMZ532-534-536-
538-557-577.
&&In the hours before
Special weather statement, Aug 26, 9:33 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
933 AM CDT Wed Aug 26 2020
LAZ066-261600-
Lower Terrebonne-
933 AM CDT Wed Aug 26 2020
...A SQUALL LINE OF TROPICAL SHOWERS WILL AFFECT TERREBONNE PARISH...
At 931 AM CDT, radar indicated tropical showers were located along a
line extending from 37 miles south of Ellerslie to 18 miles
southeast of Burns Point to 24 miles south of Cocodrie. Movement was
northwest at 65 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Dulac, Montegut, Chauvin, Cocodrie, Tambour Bay Buoy and Lumcon
Center Buoy.
Torrential rainfall and tropical funnels will also be possible with
this squall band.
LAT...LON 2916 9093 2930 9132 2937 9124 2926 9115
2926 9116 2925 9116 2925 9113 2933 9113
2954 9127 2949 9057 2936 9038 2932 9043
2934 9045 2927 9048 2929 9054 2922 9054
2925 9061 2915 9065 2909 9086
TIME...MOT...LOC 1431Z 128DEG 56KT 2913 9175 2936 9133 2892 9054
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:22 PM CDT | Coastal Flood Advisory | LIX | Saint Bernard, Saint James, Saint John the Baptist | 65 hr |
| Aug 25, 9:20 PM CDT | Special Marine Warning | LIX | 43 min | |
| Aug 25, 9:32 PM CDT | Special Weather Statement | LIX | Saint Charles, Saint James | 73 min |
| Aug 26, 2:14 AM CDT | Special Marine Warning | LIX | 31 min | |
| Aug 26, 2:17 AM CDT | Special Marine Warning | LIX | 28 min | |
| Aug 26, 4:28 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 36 hr |
| Aug 26, 8:57 AM CDT | River Flood Warning | LIX | Livingston | 66 hr |
| Aug 26, 9:33 AM CDT | Special Weather Statement | LIX | Terrebonne | 87 min |
| Aug 26, 11:30 AM CDT | Special Weather Statement | LIX | Terrebonne | 90 min |
| Aug 26, 11:41 AM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 28 hr |
| Aug 26, 11:52 AM CDT | Tornado Warning | LIX | East Baton Rouge, West Baton Rouge | 23 min |
| Aug 26, 12:14 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 31 min |
| Aug 26, 12:17 PM CDT | Tornado Warning | LIX | Terrebonne | 28 min |
| Aug 26, 12:28 PM CDT | Special Weather Statement | LIX | Jefferson | 32 min |
| Aug 26, 12:44 PM CDT | Special Weather Statement | LIX | Assumption | 31 min |
| Aug 26, 1:08 PM CDT | Special Weather Statement | LIX | Lafourche | 37 min |
| Aug 26, 1:39 PM CDT | Special Weather Statement | LIX | Ascension, Iberville, Saint James, West Baton Rouge | 66 min |
| Aug 26, 1:50 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Iberville | 25 min |
| Aug 26, 1:52 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Iberville, Saint James | 23 min |
| Aug 26, 1:54 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville | 21 min |
| Aug 26, 1:55 PM CDT | Tornado Warning | LIX | East Baton Rouge, Pointe Coupee, West Baton Rouge | 20 min |
| Aug 26, 2:14 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Baton Rouge | 31 min |
| Aug 26, 2:16 PM CDT | Tornado Warning | LIX | East Baton Rouge, West Baton Rouge | 29 min |
| Aug 26, 2:30 PM CDT | Tornado Warning | LIX | Iberville, Pointe Coupee | 30 min |
| Aug 26, 2:32 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, West Baton Rouge | 28 min |
| Aug 26, 2:34 PM CDT | Tornado Warning | LIX | Ascension, Saint James | 26 min |
| Aug 26, 2:46 PM CDT | Special Weather Statement | LIX | Ascension, East Baton Rouge, Livingston, Pointe Coupee, Saint Charles, Saint John the Baptist and 1 more | 59 min |
| Aug 26, 2:49 PM CDT | Tornado Warning | LIX | East Baton Rouge, Pointe Coupee, West Baton Rouge | 26 min |
| Aug 26, 2:51 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Livingston | 24 min |
| Aug 26, 3:12 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 18 min |
| Aug 26, 3:20 PM CDT | Special Weather Statement | LIX | Saint Charles | 25 min |
| Aug 26, 3:34 PM CDT | Tornado Warning | LIX | Saint Charles | 26 min |
| Aug 26, 3:35 PM CDT | Tornado Warning | LIX | Saint Charles | 25 min |
| Aug 26, 3:38 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Baton Rouge | 37 min |
| Aug 26, 3:48 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 27 min |
| Aug 26, 3:58 PM CDT | Tornado Warning | LIX | Saint John the Baptist, Tangipahoa | 32 min |
| Aug 26, 4:00 PM CDT | Tornado Warning | LIX | Livingston | 30 min |
| Aug 26, 4:11 PM CDT | Tornado Warning | LIX | Livingston | 34 min |
| Aug 26, 4:13 PM CDT | Tornado Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 32 min |
| Aug 26, 4:14 PM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint James, Saint John the Baptist | 13 hr |
| Aug 26, 4:19 PM CDT | Special Marine Warning | LIX | 26 min | |
| Aug 26, 4:22 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 23 min |
| Aug 26, 4:41 PM CDT | Tornado Warning | LIX | East Feliciana, Livingston, Saint Helena, Tangipahoa | 34 min |
| Aug 26, 5:09 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 36 min |
| Aug 26, 5:32 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 28 min |
| Aug 26, 5:40 PM CDT | Tornado Warning | LIX | East Feliciana | 35 min |
| Aug 26, 5:49 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 26 min |
| Aug 26, 6:03 PM CDT | Tornado Warning | LIX | East Feliciana | 27 min |
| Aug 26, 6:19 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena | 26 min |
Nearby
Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.